Effexor is a serotonin-norepinephrine reuptake inhibitor (SNRI) and the brand name for the drug Venlafaxine. It is used to treat generalized anxiety disorder, panic disorder, major depressive disorder, and social anxiety disorder.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I am facing loss of libido and low sex drive on having SNRI. What can I do?
Query: Hello doctor,I have a current issue that I cannot find a solution for the last five years. I suffered from anxiety a debilitating one, and after trying many SSRI, nothing worked except Effexor SNRI, which reduced the stress. Now the problem is that I have no libido and sex drive and all the associat... Read Full »
Answer: Hello,Welcome to icliniq.com.You may be aware that SSRIs (selective serotonin reuptake inhibitors) and SNRIs (serotonin-norepinephrine reuptake inhibitors) like Effexor are good at managing anxiety, but it can cause sexual side effects in some people. As your local psychiatrists said, it is also typ... Read Full »
Can 2 mg Abilify help to get off 37.5 Effexor?
Query: Hello doctor, Can Abilify (2 mg) help me get off 37.5 mg Effexor? That is what my psychiatrist prescribed. Read Full »
Answer: Hello, Welcome to icliniq.com. You are taking a minimum dose of Effexor on alternate days, and it is relatively easier to get off from this dose. But you are not able to get off from the drug. Abilify is Aripiprazole and is an antipsychotic drug. In a low dose, the drug might help to ease withdrawal... Read Full »
I have been on Effexor for three years and want to stop taking it now, but I am scared of getting discontinuation syndrome. Please help.
Query: Hi doctor, I am a male. My height is 183 centimeters, and my weight is 83 kilograms. I am seeing a psychiatrist for dysthymia, MDD, and ADHD. I have been on Effexor for three years and in the last year, on 300 milligrams. It has helped tremendously, but I do not want to be on medication forever. I f... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your situation. I want to ask if you are taking the above medications under psychiatrist observation or self-medication. You can taper off Effexor, but it takes time as you are on a high dose, like 300 milligrams. You take 225 milligrams for six weeks,... Read Full »
Is my speech and thinking difficulty due to a change in the dosage of tablet Effexor?
Query: Hello doctor, I recently increased my medication dosage of tablet Lithium from 450 mg to 900 mg. My lithium level was 0.4 before increasing the dose. Also, the dosage of the tablet Zyprexa has been increased, and the tablet Effexor has been decreased. However, I am noticing a difficulty in word-find... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern and would be happy to help. Let me know if the dosage adjustments were made by a psychiatrist or yourself? Decreasing the dosage of tablet Effexor (Venlafaxine) all of a sudden would cause speech and thinking difficulties. I suggest you to avo... Read Full »
When will dizziness and brain zaps stop after discontinuing Venlafaxine?
Query: Dear doctor, I have stopped taking my medications, Effexor 75 mg for a few days. I am wondering when my dizziness and brain zaps would stop. Read Full »
Answer: Hi, Welcome to icliniq.com. The sudden discontinuation of Venlafaxine (Effexor) particularly seemed to cause discontinuation symptoms during the first three to seven days. Ideally, it should not be stopped abruptly. It should rather be decreased sequentially over two to three weeks. And, another ... Read Full »
Will stopping Effexor worsen panic disorder?
Query: Hi doctor, Seven years back, for two years, I had a complete breakdown with agoraphobia, panic attacks, weight loss, anxiety, depression. Little bouts throughout the prior ten years but they only last two weeks or few days. Nearly three years on Effexor for the panic disorder after a breakdown. I h... Read Full »
Answer: Hi, Welcome to icliniq.com. You have panic disorder. There is non-pharmacological management for it. However, it would help if you tried to follow the below guidelines to deal with it. It will help you: 1) You should do exercises daily for 30 to 45 minutes, like going for a walk. 2) You should d... Read Full »
Is Effexor the reason for my low sexual drive?
Query: Hello doctor, Six years back, I was diagnosed with serotonin syndrome from an MDMA overdose. The very next year, my mother passed away. I was not myself; I took steroids. I felt confident towards the end of the cycle. I cry for no reason. Three years back, I had LSD-induced psychosis. For almost tw... Read Full »
Answer: Hi, Welcome to icliniq.com. Your past recurring episodes of depression say that you have to be on a mood stabilizer and antidepressants. Feeling high can be the other side of your polarity. Since you do not have any mood symptoms at present, I advise you to continue the medications prescribed, as ... Read Full »
Can Strattera and Effexor be taken together?
Query: Hi doctor, I have been taking Effexor XR 300 mg for depression. It has been working really well. My psychiatrist has now prescribed me Strattera for ADHD. I am about to start 25 mg and work my way upto 80 mg over a few weeks. Strattera and Effexor both seem to inhibit Norepinephrine reuptake. Is i... Read Full »
Answer: Hello, Welcome to icliniq.com. You may know that Effexor XR is effective against depression and Strattera is used to manage ADHD. Sometimes both are prescribed together when you have ADHD along with depression. Your psychiatrist is following a safe approach of starting on a low dose of Stratter... Read Full »
When does the sedative effect of Effexor go away?
Query: Hello doctor, I have just started taking Effexor XR 75 mg for panic disorder for seven days. I felt so sedating, I cannot even get out of my bed. I really want to give it a chance, but this is too much for me. Will this go away? Should I change the medicines? What should I do? I do not want to give ... Read Full »
Answer: Hello, Welcome to icliniq.com. Effexor XR (Venlafaxine) can be quite sedating in few cases in which you have the following options. 1. If you are taking this medicine in the morning time, then it is advisable to use it at bed time. 2. Take the plain preparation of Effexor rather than XR, if the ... Read Full »
Kindly have a look at my ECG and explain.
Query: Hello doctor, I was recently told that I have nothing to worry about with my heart but when I received a copy of my ECG online I see a number of odd beats and am looking for a second opinion. My heart feels like it stops for a second and then there is a number of fast beats followed by a very stron... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through your ECG results (attachment removed to protect patient identity). There PVCs. Majority of the time, they are of benign origin and does not pose a threat. Some of the common causes could include taking tobacco, alcohol, caffeine. High blood pressu... Read Full »